Texas, 2004Flash Flood in Texas, June 29, 2004
June 29, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 28, 7:38 PM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 28, 7:38 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT MON JUN 28 2004
.UPDATE...ONLY CHANGES TO PREVIOUS FORECAST WERE TO UP THE
PROBABILITIES ACROSS THE SOUTHWESTERN COUNTIES DUE TO ONGOING
CONVECTION AND MOVEMENT (PROPAGATION). AFTERNOON HIGHS JUST
SOUTH OF THE ONGOING CONVECTION ALONG THE LOWER RIO GRANDE PLAINS
CLIMBED INTO THE MID 90S...WHICH WILL ADD ADDITIONAL FUEL TO KEEP
THESE STORMS GENERATING INTO THE LATE NIGHT HOURS.
&&
.PREV DISCUSSION...
MID AFTERNOON...THE FRANKENSTEIN MIX OF THE MID LATITUDES AND
TROPICS. RAINFALL TOTALS HAVE AVERAGED ANOTHER 1/2 TO 1 INCH SINCE 7
AM...WITH ISOLATED TOTALS ESTIMATED IN EXCESS OF 4 INCHES IN SOUTH
CENTRAL VAL VERDE COUNTY. EXPECT LITTLE CHANGE IN CONDITIONS THROUGH
WEDNESDAY AFTERNOON...AS UPPER LEVEL DIFFLUENCE...MOIST GULF AIR...
WEAK STEERING WINDS...AND NUMEROUS OUTFLOW BOUNDARIES REMAIN OVER
TEXAS. THUS...WILL EXTEND THE FLASH FLOOD WATCH THROUGH 4 PM
TUESDAY...WITH POSSIBILITY IT MAY GO INTO WEDNESDAY. EXPECT SIMILAR
AMOUNTS...ANOTHER 1-2 INCHES WIDESPREAD...WITH ISOLATED 4-6 INCHES
POSSIBLE BY 4 PM WEDNESDAY.
AN UPPER LEVEL RIDGE BUILDS OVER NORTHERN MEXICO ON THURSDAY AND
REMAINS MOSTLY IN PLACE THROUGH THE HOLIDAY WEEKEND. NORTHWEST FLOW
AT MID AND UPPER LEVELS MAY ALLOW NOCTURNAL MCS TO MOVE DOWN INTO
CENTRAL TX...BUT THE MAIN EXPECTATION IS VERY LOW POP...SEA-BREEZE
ACTIVITY. IN OTHER WORDS...MORE TYPICAL JULY WEATHER. SIMILARLY...
TEMPS WILL MOVE UP INTO THE LOWER AND MID 90S BY FRIDAY...POSSIBLY
INTO THE MID AND UPPER 90S BY INDEPENDENCE DAY.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 PM TUESDAY
AFTERNOON ALL OF SOUTH CENTRAL TEXAS.
&&
02/04
Hazardous weather outlook, Jun 28, 6:12 PM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT MON JUN 28 2004
TXZ171>173-183>194-202>209-217>225-228-291100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
712 PM CDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH TUESDAY AFTERNOON. A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TONIGHT. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL
AMOUNTS WILL AVERAGE 1 TO 2 INCHES ARE LIKELY WITH ISOLATED AMOUNTS
OF UP TO 6 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE FLASH FLOOD WATCH WILL EXTEND THROUGH TUESDAY AFTERNOON. SHOWERS
AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING
TUESDAY AND POSSIBLY INTO WEDNESDAY. THE WEATHER PATTERN IS EXPECTED
TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE
FOURTH OF JULY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 12:57 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0154 AM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
06/29/2004 KINNEY TX COUNTY OFFICIAL
SEVERAL ROADS CLOSED BECAUSE OF HIGH WATER. HWYS 1572,
334, 674, 2523 AT EDWARDS CO LINE AND 3008
&&
JPBFlash Flood, Bandera
- When
- June 29, 1:00 AM CST to 5:00 PM CST
- Where
- Bandera County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
General 1 to 2 inch rainfall, with up to 5 inches between Bandera and Tarpley, produced widespread flash flooding from the early morning hours through the afternoon across Bandera County. The Bandera Emergency Management Coordinator reported 2 feet of water over US187 near Vanderpool and at several places along SH16 in the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409808.